Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the variety of manifolds without conjugate points

Author: Robert Gulliver
Journal: Trans. Amer. Math. Soc. 210 (1975), 185-201
MSC: Primary 53C20; Secondary 58F15
MathSciNet review: 0383294
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The longest geodesic segment in a convex ball of a riemannian manifold, where the convexity is ensured by an upper bound on sectional curvatures, is the diameter. This and related results are demonstrated and applied to show that there exist manifolds with sectional curvatures of both signs but with-out conjugate points.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C20, 58F15

Retrieve articles in all journals with MSC: 53C20, 58F15

Additional Information

PII: S 0002-9947(1975)0383294-0
Keywords: Conjugate points, riemannian manifold, length of geodesic segments, Anosov geodesic flow
Article copyright: © Copyright 1975 American Mathematical Society